Alert archive / California / Wind Advisories in 2020
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jul 19, 2020, 8:47 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 19, 2020, 2:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2020, 8:47 AM PDT (15:47 UTC)
- In effect from
- Jul 19, 2020, 2:00 PM PDT
- Expired
- Jul 20, 2020, 6:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS76 KSGX 191547 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 847 AM PDT Sun Jul 19 2020 CAZ055-056-058-061-062-065-192100- /O.NEW.KSGX.WI.Y.0017.200719T2100Z-200720T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 847 AM PDT Sun Jul 19 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PDT MONDAY... * WHAT...West to northwest winds 20 to 35 mph, with gusts to 50 mph expected. Isolated gusts near 60 mph for wind prone locations on desert slopes and near passes. * WHERE...San Gorgonio Pass, Coachella Valley, San Diego County Deserts, mountains of San Diego and Riverside Counties, and San Bernardino County Mountains near San Gorgonio Pass and Morongo Valley. * WHEN...From 2 PM this afternoon to 6 AM PDT Monday. * IMPACTS...Dangerous driving conditions for high profile vehicles, especially on Interstates 10 and 8 in the typically affected areas. Gusty winds could blow around unsecured objects and blow down some tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rodriguez For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
860 WWUS76 KSGX 192026 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 126 PM PDT Sun Jul 19 2020 CAZ055-056-058-061-062-065-200500- /O.CON.KSGX.WI.Y.0017.200719T2100Z-200720T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 126 PM PDT Sun Jul 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 20 to 35 mph with gusts 45 to 50 mph expected. Isolated gusts near 60 mph for wind prone locations on desert slopes and near passes. * WHERE...an Gorgonio Pass, Coachella Valley, San Diego County Deserts, mountains of San Diego and Riverside Counties, and San Bernardino County Mountains near San Gorgonio Pass and Morongo Valley. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Dangerous driving conditions for high profile vehicles, especially on Interstates 10 and 8 in the typically affected areas. Gusty winds could blow around unsecured objects and blow down some tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rodriguez For more information from the National Weather Service visit http://weather.gov/sandiego
422 WWUS76 KSGX 200422 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 922 PM PDT Sun Jul 19 2020 CAZ055-056-058-061-062-065-201300- /O.CON.KSGX.WI.Y.0017.000000T0000Z-200720T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 922 PM PDT Sun Jul 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 15 to 25 mph with gusts to 50 mph. Isolated gusts near 60 mph for wind prone locations on desert slopes and near passes. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Locally hazardous travel in high profile vehicles. Local blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jul 19, 3:38 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 19, 3:38 AM PDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service San Diego CA 338 AM PDT Sun Jul 19 2020 .SYNOPSIS... Our seasonally hot weather over Southern California will gradually cool next week as a trough of low pressure develops along the West Coast. The dry southwest flow aloft will keep the weather fair, while onshore flow builds the marine layer farther inland. Westerly winds will strengthen through the passes and along the desert slopes early next week, moderating the heat there as well. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Today will be the hottest day of the next 7 days, with temperatures in the mid 90s to around 100 in the Inland Empire and High Desert, and in the mid-110s in the Lower Deserts and Coachella Valley. Sprawling high pressure ridge over the southern half of the USA will slowly get squashed to the east early through mid week as a trough of low pressure develops over the west. This will usher in a gradual cooling trend, especially for inland areas, as heights decrease, and marine layer influence pushes further inland into the valleys. As pressure gradients increase, diurnally driven gusty onshore winds will occur each afternoon and evening through mid week, primarily through the mountain passes and along the desert slopes. Winds will likely reach around 40 mph in these locations, but not likely to trigger wind advisories at this time. The gusty onshore winds combined with the dry airmass and fuels inland will contribute to an enhanced wildfire risk. Still some uncertainty with the forecast towards the end of the week. The ECENS and deterministic GFS and EC are all indicating the return flow of monsoonal moisture gets closer to SoCal by Fri-Sun although the operational GFS and EC keep the troughy pattern near the CA coast during this time which should keep the deeper monsoonal moisture too far to the east into Arizona for much if any impact to SoCal. We will continue to keep an eye on the potential pattern change but right now it is looking like a minimal threat for our area. && .AVIATION... 190930Z...Coast/Valleys...Patchy low clouds with bases 800-1200 ft MSL will continue to develop this morning and push into the western valleys. Some patchy low clouds may reach KSNA for a brief period between 11-15Z. Scatter out expected in the western valleys from 14- 15Z and along the coast from 16-17Z. Low clouds will redevelop after 05Z Monday, with slightly lower bases and similar inland extent. Mountains/Deserts...Northwest winds will increase after 21Z in the passes, desert mountain slopes, and in the deserts, with peak gusts of 25-35 kts. Winds will diminish after 06Z Monday. Otherwise, mostly clear with unrestricted visibility through this evening. && .MARINE... Northwest wind gusts may briefly exceed 20 kts in the outer waters during the afternoons and evenings through Tuesday. Otherwise, no hazardous marine weather is expected through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Brotherton AVIATION/MARINE...Connolly
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.